Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 16, 2006, 6:59 PM CDT for Vermilion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 16, 2006, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 136 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 162359
TORILX
ILC183-170030-
/O.NEW.KILX.TO.W.0061.060416T2359Z-060417T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...2 MILES
SOUTHWEST OF HOOPESTON...OR ABOUT 21 MILES NORTH OF DANVILLE...
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOOPESTON.
RURAL VERMILION COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4048 8778 4031 8775 4033 8754 4049 8754
$$
BARNES1 follow-up statement
000 WWUS53 KILX 170027 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 727 PM CDT SUN APR 16 2006 ILC183-170037- /O.EXP.KILX.TO.W.0061.000000T0000Z-060417T0030Z/ VERMILION- 727 PM CDT SUN APR 16 2006 ...THE TORNADO WARNING FOR NORTHEASTERN VERMILION COUNTY EXPIRES AT 730 PM CDT... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4048 8778 4031 8775 4033 8754 4049 8754 $$ BARNES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 16, 12:11 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN APR 16 2006 .DISCUSSION... ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR WATCH 193...SO WILL KEEP THIS SHORT. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO 15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY 00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS. THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE ILLINOIS RIVER AREA BY EARLY THIS EVENING. LONG TERM...MONDAY THROUGH SATURDAY... HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN. THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>044-047>054-061-171200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ045-046-055>057-062-063-066>068-071>073-171200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Apr 16, 5:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 5 NE VICTORIA 41.08N 90.03W
04/16/2006 E0.88 INCH KNOX IL TRAINED SPOTTER
&&
OUSLEYLocal storm report, Apr 16, 5:52 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD WEST LIBERTY 38.87N 88.09W
04/16/2006 JASPER IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED AT 545 PM. HAS SINCE LIFTED. NO
TOUCHDOWNS.
&&
OUSLEYLocal storm report, Apr 16, 6:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FUNNEL CLOUD OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL LAW ENFORCEMENT
MULTIPLE REPORTS OF FUNNEL CLOUDS ACROSS WESTERN CRAWFORD
COUNTY REPORTED BY CRAWFORD COUNTY SHERIFF. SOME MAY HAVE
TOUCHED DOWN.
0601 PM TORNADO OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL TRAINED SPOTTER
REPORTED BY WFO INDIANAPOLIS VIA A TRAINED WEATHER
SPOTTER A BRIEF TOUCHDOWN OCCURRED JUST SOUTHWEST OF
OBLONG.
&&
OUSLEYLocal storm report, Apr 16, 6:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 S ANNAPOLIS 39.11N 87.82W
04/16/2006 E1.00 INCH CRAWFORD IL EMERGENCY MNGR
0605 PM TORNADO OBLONG 39.00N 87.91W
04/16/2006 CRAWFORD IL EMERGENCY MNGR
CRAWFORD COUNTY ESDA REPORTS TORNADO TOUCHDOWNS JUST
NORTH OF OBLONG AND ALSO NEAR STOY
&&
OUSLEYLocal storm report, Apr 16, 6:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO REDMON 39.65N 87.86W
04/16/2006 EDGAR IL EMERGENCY MNGR
TORNADO TOUCHDOWN REPORTED BY EOC IN REDMON.
&&
OUSLEYLocal storm report, Apr 16, 6:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
639 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO FLAT ROCK 38.90N 87.67W
04/16/2006 CRAWFORD IL PUBLIC
A PUBLIC REPORT OF A TORNADO NEAR FLAT ROCK WAS RECEIVED
FROM THE CRAWFORD COUNTY SHERIFF OFFICE.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 65 min |
| Apr 16, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 56 min |
| Apr 16, 1:38 PM CDT | Tornado Warning | ILX | Tazewell | 52 min |
| Apr 16, 2:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 43 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Apr 16, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 48 min |
| Apr 16, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 42 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | ILX | Macon | 37 min |
| Apr 16, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Apr 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | ILX | Christian, Shelby | 25 min |
| Apr 16, 3:29 PM CDT | Tornado Warning | ILX | Piatt | 46 min |
| Apr 16, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Apr 16, 3:38 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 52 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 22 min |
| Apr 16, 3:46 PM CDT | Tornado Warning | ILX | Champaign | 44 min |
| Apr 16, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 62 min |
| Apr 16, 4:16 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 44 min |
| Apr 16, 4:24 PM CDT | Tornado Warning | ILX | Cumberland | 51 min |
| Apr 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 48 min |
| Apr 16, 4:58 PM CDT | Tornado Warning | ILX | Jasper | 47 min |
| Apr 16, 5:01 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
| Apr 16, 5:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 41 min |
| Apr 16, 5:16 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 44 min |
| Apr 16, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 49 min |
| Apr 16, 5:43 PM CDT | Tornado Warning | ILX | Edgar | 47 min |
| Apr 16, 5:45 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 45 min |
| Apr 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 67 min |
| Apr 16, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 54 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 62 min |
| Apr 16, 6:29 PM CDT | Tornado Warning | ILX | Champaign | 46 min |
| Apr 16, 6:30 PM CDT | Tornado Warning | ILX | Edgar | 30 min |
| Apr 16, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 52 min |
| Apr 16, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 67 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.